Alert archive / North Dakota / Wind Advisories in 2025

Wind Advisory 6, NWS Bismarck, ND

March 4, 2025Dickey County, LaMoure County, North Dakota

NWS Bismarck, ND issued this wind advisory at Mar 4, 2025, 2:37 AM CST for Dickey County, LaMoure County, North Dakota. It took effect at Mar 4, 2025, 9:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 4, 2025, 2:37 AM CST (08:37 UTC)
In effect from
Mar 4, 2025, 9:00 AM CST
Expired
Mar 4, 2025, 6:00 PM CST
In force
9 hr
Issued by
NWS Bismarck, ND

Counties Dickey County, ND, LaMoure County, ND

The radar

The Aberdeen radar (KABR), 92 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 8.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2025-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2025-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1227 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

500 
WWUS73 KBIS 040837
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
237 AM CST Tue Mar 4 2025

NDZ048-051-041645-
/O.NEW.KBIS.WI.Y.0006.250304T1500Z-250305T0000Z/
La Moure-Dickey-
Including the cities of Ellendale, Kulm, Oakes, Lamoure, and
Edgeley
237 AM CST Tue Mar 4 2025

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS 
EVENING...

* WHAT...North winds up to 35 mph with gusts up to 45 mph expected.

* WHERE...Dickey and La Moure Counties.

* WHEN...From 9 AM this morning to 6 PM CST this evening.

* IMPACTS...Objects left unsecured outside will be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

&&

$$

Besson
3 follow-up statements
115 
WWUS73 KBIS 041148
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
548 AM CST Tue Mar 4 2025

NDZ048-051-042100-
/O.CON.KBIS.WI.Y.0006.250304T1500Z-250305T0000Z/
La Moure-Dickey-
Including the cities of Ellendale, Kulm, Oakes, Lamoure, and
Edgeley
548 AM CST Tue Mar 4 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM 
CST THIS EVENING...

* WHAT...North winds up to 35 mph with gusts up to 45 mph expected.

* WHERE...Dickey and La Moure Counties.

* WHEN...From 9 AM this morning to 6 PM CST this evening.

* IMPACTS...Objects left unsecured outside will be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

&&

$$

Besson
177 
WWUS73 KBIS 042021
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
221 PM CST Tue Mar 4 2025

NDZ048-051-050000-
/O.CON.KBIS.WI.Y.0006.000000T0000Z-250305T0000Z/
La Moure-Dickey-
Including the cities of Oakes, Kulm, Lamoure, Edgeley, and
Ellendale
221 PM CST Tue Mar 4 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...North winds around 30 gusting to 45 mph expected.

* WHERE...Dickey and La Moure Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Objects left unsecured outside will be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

&&

$$

Smith
510 
WWUS73 KBIS 042337
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
537 PM CST Tue Mar 4 2025

NDZ048-051-050045-
/O.EXP.KBIS.WI.Y.0006.000000T0000Z-250305T0000Z/
La Moure-Dickey-
Including the cities of Oakes, Edgeley, Kulm, Lamoure, and
Ellendale
537 PM CST Tue Mar 4 2025

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

Winds continue to diminish. Thus, the Wind Advisory will be allowed 
to expire on time.

$$

Hargrove

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Mar 3, 11:25 PM CST, 3 hours 12 minutes earlier. Its key messages:

  • High chances for snow (70 to 90 percent) in western and north central North Dakota late this evening through early Tuesday morning, with medium odds for exceeding 1 inch of accumulation and very low odds of exceeding 2 inches.
  • Windy and much cooler on Tuesday, with near to slightly below normal high temperatures in the mid 20s to mid 30s.
  • Temperatures are forecast to gradually warm back to well above normal through the weekend.
Area forecast discussion, Mar 3, 11:25 PM CST, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
1125 PM CST Mon Mar 3 2025

.KEY MESSAGES...

- High chances for snow (70 to 90 percent) in western and north
  central North Dakota late this evening through early Tuesday
  morning, with medium odds for exceeding 1 inch of accumulation
  and very low odds of exceeding 2 inches.

- Windy and much cooler on Tuesday, with near to slightly below
  normal high temperatures in the mid 20s to mid 30s.

- Temperatures are forecast to gradually warm back to well above
  normal through the weekend.

&&

.UPDATE...
Issued at 1123 PM CST Mon Mar 3 2025

Light snow has reached Williston, continuing to slowly expand
eastward through the night. With the surface low staying well to
our south, we can expect the majority of this precipitation
tonight to come solely from our northern wave. No major changes
were needed with this update.

UPDATE
Issued at 1000 PM CST Mon Mar 3 2025

The one notable forecast change for this update was to slow the
time-of-arrival of snow moving into western North Dakota
overnight. At the time of this writing, snow was just beginning
to spread into the far northwest corner of the state. Areas to
the south have experienced lowering ceilings with no snow as of
yet, although radar returns are now beginning to increase near
Dickinson. So this could be a case of snow developing overhead
in parts of western North Dakota. 00Z CAMs were relied on
heavily for the PoP update, which are in line with the slower
nature of the system that has been observed. No change to
expected snow amounts of around 1 to 2 inches along and west of
a line from around Dickinson to Minot, and less than an inch
elsewhere.

UPDATE
Issued at 634 PM CST Mon Mar 3 2025

The forecast for the short term period remains on track.
Observed and recent ensemble trends were blended into the
forecast for this update.

&&

.DISCUSSION...
Issued at 247 PM CST Mon Mar 3 2025

Temperatures have climbed into the lower 30s north behind the
cold front while temperatures have warmed into the upper 50s
in the southwest. The cold front will continue to progress
southward this evening bringing in cold temperatures. Overnight
low temperatures are forecast to drop down into the 20s. A weak
shortwave is forecast to push across the northwest tonight into
the southeast by the tomorrow. This short wave is forecast to
bring around 1-2 inches of snow across the west and portions of
central North Dakota tonight. Low stratus is also forecast to
move into the region tonight. The aforementioned short wave is
going to follow a dynamic upper level low moving across the
Central Plains tonight. The system over the Central Plains may
clip the far southeastern half of North Dakota, but is forecast
to stay far south of our region.

The probability of an inch of snow out west is forecast to range
from around 40-70 percent out west. There is around a 20 percent
chance of 2 inches of snow out west. Portions of central North
Dakota could see accumulations up to an inch however
probabilities remain the lowest. As the system moves from west
to east it could start as rain transition to snow. Windy
conditions are forecast as this system pushes through the
region. The windiest conditions are forecast to be in the James
River Valley tomorrow afternoon. There is also a chance for
patchy blowing snow. The passage of this system and the cold
front will lead to near normal temperatures.

Northwesterly flow will continue across the Northern Plains this
week as another ridge begins to build out west. This will lead
to a subtle increase in temperatures across the region.
Temperatures are forecast to warm above normal (which is around
34) by Wednesday. By Friday temperatures could be warming into
the mid 30s to 40s and 50s by the weekend.

&&

.AVIATION /06Z TAFS THROUGH 06Z WEDNESDAY/...
Issued at 1123 PM CST Mon Mar 3 2025

Light snow with IFR visibility will move across the western half of
the state overnight into Tuesday morning. The snow is forecast to
mostly dissipate over central North Dakota by Tuesday afternoon, but
some areas of light snow remain possible at KJMS and surroundings
areas through the afternoon as a separate system could back in from
the southeast. Ceilings will lower to MVFR/IFR levels from west to
east overnight and remain at MVFR through at least Tuesday
afternoon. Northerly winds will increase to around 15-20 kts tonight
through Tuesday, strongest at KJMS and surrounding areas.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
None.

&&

UPDATE...Besson
DISCUSSION...Johnson
AVIATION...Hollan
Hazardous weather outlook, Mar 3, 11:26 PM CST, 3 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Bismarck ND
1126 PM CST Mon Mar 3 2025

NDZ025-036-037-045>048-050-051-050530-
Foster-Kidder-Stutsman-Sioux-Emmons-Logan-La Moure-McIntosh-
Dickey-
1126 PM CST Mon Mar 3 2025 /1026 PM MST Mon Mar 3 2025/

This Hazardous Weather Outlook is for portions of south central
North Dakota and southeast North Dakota.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

Northerly winds could become strong on Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

NDZ001>005-009>013-017>023-031>035-040>044-050530-
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells-
Golden Valley-Billings-Stark-Morton-Burleigh-Slope-Hettinger-
Grant-Bowman-Adams-
1126 PM CST Mon Mar 3 2025 /1026 PM MST Mon Mar 3 2025/

This Hazardous Weather Outlook is for portions of north central
North Dakota, northwest North Dakota, south central North Dakota,
and southwest North Dakota.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Besson

Nearby

Wind Advisories in North Dakota, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.